Posted by Debbie (Tonganoxie, Ks) on 03/06/2012
My healthy 11 year old Yorkie who I have had since he was three months old had his shots on Sep 14, 2011. He had a five-way Distemper, Kennel Cough and a Rabies shot. Heaven knows I wish I had read the new protocols before I allowed that all in one day. Three weeks later he was rolling on the floor, would not stay in one place for more than 5 seconds, seemed to be itching everywhere and was crying he has never cried. It made me cry.
I took him to vet and he asked what "I" had changed. Nothing. He gave him antihisimine and later that day another shot. He also was getting hard crustiness in his ears. And was having some eye troubles and he kept giving him drops which never helped. Two weeks later he gave him Prednisone because itching was still present. We went to vet 5 times in three months and I felt were just treating symptoms that kept coming back so I decided to take him to the Specialty and Emergency Vet. Dog also had a bad cough, like gagging. They found some fluid between his trachea and his lungs which should not be there. It ended up being lympacytes but not cancer. Along with having the crustiness around his eyes and in his ears, I discovered it also on the front and back hocks and between the pads of his feet. They did lung aspirations and found he had lung inflammation and they took samples from his hocks and pads while he was under anesthesia. They said he had immunosuppression and vasculitis.
Now I have read this is consistent with vaccine reactions but can I get a yes from anyone on this NO. Can I get some type of reason why a normal, happy, fun dog who is an indoor dog, has never been in a kennel or around other dogs and has a groomed fenced area to go to the bathroom, would or could get what he as NO. He has had numerous blood tests, ultra sounds, x rays, echocardigram you name it we are up to $3,500 now and there way we will give up on him unless he is in pain. He was on a high dose of Pred and now a lower dose, also on Pepcid (stomach), Tums (low calcium), Pentoxifylline and Doxcycline Hyclate and now has a Holistic vet and using some herbs.
A non medical person has only their common sense to use and ask yourself what is different than when he was well and the only thing we can come up with is vaccinations. Why would anyone give a dog all those shots in one day especially one that weighed 8.5 lbs. (who by the way went down to 6.5 during this).
My dog is my life and now I'm not sure if he will make it I even asked that question directly to the vet and got no response. Why am I and all the other people here and those who don't even know where to go for help have to put up with this. I thought they took an oath- FIRST DO NO HARM. My dog has lethargy, an eye infection, vasculitis on ears, all four pads, all four hocks, does not play, does not look happy, sits and stares, sleeps 23 hours out of 24, doesn't walk much, waits to be picked up sits in my lap a lot. I wonder am I tortuing him? Will he get well, I do not know, will he have lifelong lasting effects if he does live? You do not have to ask me if I will vaccinate any other dog without titer tests and certainly none in the same month as the other ones!!! What happened to being responsible? Are a good percentage of the vets related to the lady who spilled her McDonald's coffee on herself??? I am beside myself and am more frustrated than I have been in my whole life- it seems everyone is against you when you want to find answers and help your dog and others from this horrible situation. Everyone is afraid to say yes it is this and yes it was caused by this. Gee are they the experts- after all the tests and money, no one can really tell me anything helpful. But they will say he is never to have any more vaccinations, including rabies. I just don't wany any other dogs or their families to go through this.